MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 09/22/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, about 10 months of post-implant of the ventralight st mesh, the patient was diagnosed with hernia recurrence and underwent surgical repair.As reported, the ae is resolved.The clinician has assessed the patient¿s postoperative course as being "possibly" related to the study device and to the index procedure, however, based on the information provided, no conclusion can be made.Review of the manufacturing records shows the lot was manufactured to specification.Hernia recurrence is a known inherent risk of hernia repair surgery.The adverse reactions section of the instructions-for-use, supplied with the device lists hernia recurrence as a possible complication.Not returned - remains implanted.
 
Event or Problem Description
Reported per clinical trial (b)(4): (b)(6) 2013 - subject patient underwent open lower abdomen incisional hernia (20x30 cm) repair and was implanted with a bard/davol ventralight st mesh placed using mechanical fixation and sutures.Full skin closure was achieved using staples and sutures.The patient was discharged from the hospital on (b)(6) 2013.(b)(6) 2014 - subject patient presented with abdominal pain and fullness; hernia recurrence noted during assessment (b)(6) 2014 - ct scan performed, patient was diagnosed with midline epigastric recurrent incisional hernia (6x10 cm) above mesh.(b)(6) 2014 - subject patient underwent laparoscopic hernia repair using ventralight st mesh w/echo ps.Per the study clinician, the reported adverse event has been assessed as moderate in severity, possibly related to the study device and index procedure.The outcome for this ae is reported as recovered/resolved.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14438174
Report Number1213643-2022-00238
Device Sequence Number12062812
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue Number5954124
Device Lot NumberHUXJ1649
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight120 KG